I am 49 and possibly menopausal. I have missed periods for 4 months and then had a heavy w/ clots, followed by a month with little flow.
Then 4 months without.
The Dr. said my uterine lining was thick. Didn't tell me how thick...I had an ultrasound which confirmed the thick lining but no fibroids.
The dr. put me on progesterone to try to release the lining but nothing happened.
He gave me an additional 7 day dose of progesterone and still nothing happened.
They said that it had to come out but they didn't tell me the next step.
Just...take the pills and then call us either way...it has to come out and we'll discuss it then.
Which...left me silly SCARED!
What is the next step? I'm also obese and taking tamoxifen for reduced chance of breast cancer
The proper work up for irregular bleeding in a woman over 35 would include ruling out pregnancy, checking for an endocrine abnormality (e.g., thyroid hormone changes), assessing for structural lesions within the uterus (like endometrial polyps/fibroids usually by office hysteroscopy--i.e., looking inside the uterus with a small camera--or sonohysterogram--instilling saline into the uterus while simultaneously having a ultrasound), considering anovulation (not ovulating monthly reflective of perimenopause) and performing an endometrial biopsy to look for abnormal tissue inside the uterus (e.g., endometrial hyperplasia or cancer). With those results proper treatment can be instituted.
In your situation an endometrial biopsy will be critical because your obesity and use of Tamoxifen put you at risk for have precancerous or cancerous changes to your endometrium.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.